Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Symbolic Hamburger-Noether expressions of plane curves and applications to AG codes

Authors: A. Campillo and J. I. Farrán
Journal: Math. Comp. 71 (2002), 1759-1780
MSC (2000): Primary 14Q05; Secondary 11T71
Published electronically: December 4, 2001
MathSciNet review: 1933054
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider some practical applications of the symbolic Hamburger-Noether expressions for plane curves, which are introduced as a symbolic version of the so-called Hamburger-Noether expansions. More precisely, we give and develop in symbolic terms algorithms to compute the resolution tree of a plane curve (and the adjunction divisor, in particular), rational parametrizations for the branches of such a curve, special adjoints with assigned conditions (connected with different problems, like the so-called Brill-Noether algorithm), and the Weierstrass semigroup at $P$ together with functions for each value in this semigroup, provided $P$ is a rational branch of a singular plane model for the curve. Some other computational problems related to algebraic curves over perfect fields can be treated symbolically by means of such expressions, but we deal just with those connected with the effective construction and decoding of algebraic geometry codes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 14Q05, 11T71

Retrieve articles in all journals with MSC (2000): 14Q05, 11T71

Additional Information

A. Campillo
Affiliation: Departamento de Algebra, Geometría y Topología, Universidad de Valladolid, Spain

J. I. Farrán
Affiliation: Departamento de Matemática Aplicada a la Ingeniería, Universidad de Valladolid, Spain

PII: S 0025-5718(01)01390-4
Keywords: Algebraic curves, singular plane models, desingularization, symbolic Hamburger-Noether expressions, adjoints, virtual passing conditions, Weierstrass semigroups, AG codes
Received by editor(s): October 13, 1999
Received by editor(s) in revised form: December 26, 2000
Published electronically: December 4, 2001
Additional Notes: Both authors are partially supported by DIGICYT PB97-0471.
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia